Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 13, 2008, 3:41 PM MST for Mohave County, Arizona; Clark County, Nevada; San Bernardino County, California. It took effect at Nov 14, 2008, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 3:41 PM MST (22:41 UTC)
- In effect from
- Nov 14, 2008, 10:00 AM MST
- Expired
- Nov 14, 2008, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 132241 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 241 PM PST THU NOV 13 2008 ...STRONG NORTH WINDS WITHIN THE COLORADO RIVER VALLEY FRIDAY... .A TIGHT SURFACE PRESSURE GRADIENT WILL DEVELOP OVER SOUTHERN NEVADA AND THE MOJAVE DESERT TONIGHT AND FRIDAY. THIS WILL LEAD WINDY CONDITIONS WITHIN THE COLORADO RIVER VALLEY FRIDAY. AZZ002-036-CAZ527-NVZ021-140645- /O.NEW.KVEF.WI.Y.0047.081114T1700Z-081115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 241 PM PST THU NOV 13 2008 /341 PM MST THU NOV 13 2008/ ...WIND ADVISORY IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST /7 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST /7 PM MST/ FRIDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO PARKER DAM AND LAKE HAVASU CITY. NORTH WINDS WILL BEGIN TO INCREASE AFTER MIDNIGHT TONIGHT WITH GUSTS UP TO 30 MPH POSSIBLE BEFORE SUNRISE FRIDAY. SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ PIERCE
6 follow-up statements
000 WWUS75 KVEF 140634 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1034 PM PST THU NOV 13 2008 AZZ002-036-CAZ527-NVZ021-141200- /O.CON.KVEF.WI.Y.0047.081114T1700Z-081115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1034 PM PST THU NOV 13 2008 /1134 PM MST THU NOV 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST /7 PM MST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ TO 6 PM PST /7 PM MST/ FRIDAY FOR THE COLORADO RIVER VALLEY FROM THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE HAVASU. NORTH WINDS WILL BEGIN TO INCREASE AFTER MIDNIGHT TONIGHT ALONG THE COLORADO RIVER VALLEY WITH GUSTS UP TO 30 MPH POSSIBLE BEFORE SUNRISE. SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR FRIDAY DURING THE LATE MORNING AND AFTERNOON HOURS. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ ADAIR
000 WWUS75 KVEF 141133 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 333 AM PST FRI NOV 14 2008 AZZ002-036-CAZ527-NVZ021-142000- /O.CON.KVEF.WI.Y.0047.081114T1700Z-081115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 333 AM PST FRI NOV 14 2008 /433 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PST /10 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS AFTERNOON FOR LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. NORTH WINDS WILL CONTINUE TO INCREASE THIS MORNING ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BY LATE MORNING...CONTINUING THROUGH THE AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 141725 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 925 AM PST FRI NOV 14 2008 AZZ002-036-CAZ527-NVZ021-142330- /O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 925 AM PST FRI NOV 14 2008 /1025 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON FOR LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. STRONG NORTH WINDS WILL CONTINUE THIS MORNING AND INTO THIS AFTERNOON ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ LABELLE
000 WWUS75 KVEF 141832 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1032 AM PST FRI NOV 14 2008 NVZ016-142330- /O.EXA.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/ NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA 1032 AM PST FRI NOV 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR NORTHEAST CLARK COUNTY. STRONG NORTH WINDS HAVE DEVELOPED THIS MORNING AND ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON...ESPECIALLY ALONG HIGHWAY 15 SOUTHWEST OF MESQUITE. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED. WINDS WILL DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ002-036-CAZ527-NVZ021-142330- /O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1032 AM PST FRI NOV 14 2008 /1132 AM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON FOR THE LAKE HAVASU AND FORT MOHAVE AREAS AS WELL AS THE LAKE MEAD NATIONAL RECREATION AREA AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY AREA. STRONG NORTH WINDS WILL CONTINUE THIS MORNING AND INTO THIS AFTERNOON ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON. WINDS WILL DECREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 142334 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM PST FRI NOV 14 2008 AZZ002-036-CAZ527-NVZ021-150200- /O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 334 PM PST FRI NOV 14 2008 /434 PM MST FRI NOV 14 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. STRONG NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH. THESE WINDS WILL THEN DECREASE TO BETWEEN 10 AND 20 MPH WITH GUSTS TO 30 MPH EARLY IN THE EVENING AND LOWER FURTHER OVERNIGHT. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ NVZ016-150200- /O.CON.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/ NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA 334 PM PST FRI NOV 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR NORTHEAST CLARK COUNTY. STRONG NORTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...ESPECIALLY SOUTHWEST OF MESQUITE ALONG HIGHWAY 15. THESE WINDS WILL THEN DECREASE TO BETWEEN 10 TO 20 MPH WITH GUSTS TO 30 MPH EARLY THIS EVENING AND LOWER FURTHER OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 150155 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 555 PM PST FRI NOV 14 2008 AZZ002-036-CAZ527-NVZ021-150300- /O.EXP.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 555 PM PST FRI NOV 14 2008 /655 PM MST FRI NOV 14 2008/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ FOR THE COLORADO RIVER VALLEY FROM THE LAKE MEAD NATIONAL RECREATION AREA DOWN TO LAKE HAVASU. NORTH WINDS DECREASED DURING THE LATE AFTERNOON AS EXPECTED AND THE WIND ADVISORY WILL EXPIRE ON SCHEDULE. NORTH WINDS OF 10 TO 20 MPH WILL CONTINUE OVERNIGHT. GUSTS UP TO 30 MPH MAY STILL OCCUR IN SOME NORTH-SOUTH CHANNELS. $$ NVZ016-150300- /O.EXP.KVEF.WI.Y.0047.000000T0000Z-081115T0200Z/ NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA 555 PM PST FRI NOV 14 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST FOR NORTHEAST CLARK COUNTY. NORTH WINDS DECREASED DURING THE LATE AFTERNOON AS EXPECTED AND THE WIND ADVISORY WILL EXPIRE ON SCHEDULE. NORTHEAST WINDS AROUND 10 MPH CAN BE EXPECTED OVERNIGHT. $$ ADAIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:40 AM MST, 5 hours 1 minute earlier.
Area forecast discussion, Nov 13, 10:40 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PST THU NOV 13 2008 .SYNOPSIS...NORTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA THROUGH TODAY BEFORE A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN STATES INTO THE WEEKEND. THIS WILL RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS ON FRIDAY WHILE DRY CONDITIONS WITH TEMPERATURES ABOVE NORMAL CONTINUE THROUGH THE WEEKEND. && .UPDATE...RIDGE AXIS CENTERED ALONG 130 WEST THIS MORNING WITH DRY NORTHWEST FLOW CONTINUING OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY. NORTHWEST FLOW STILL SOMEWHAT DIRTY WITH SOME HIGH CLOUDS SPILLING DOWN EAST SIDE OF RIDGE. MODELS REMAIN CONSISTENT BUILDING SURFACE HIGH OVER THE NORTHERN GREAT BASIN FRIDAY AND SATURDAY FOR AN INCREASE IN NORTH WINDS AREAWIDE...WHILE STRONGEST WINDS WILL IMPACT THE COLORADO RIVER VALLEY. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR THE FORESEEABLE FUTURE. NO UPDATE NEEDED. && .PREV DISCUSSION...312 AM PST THU NOV 13...ONE LAST DAY OF VARIABLE HIGH LEVEL MOISTURE AS NORTHWEST FLOW CONTINUES OVER THE CWA TODAY. NORTHWEST FLOW BREAKS DOWN ON FRIDAY AND INTO THE WEEKEND AS A RIDGE OF HIGH PRESSURE OFF THE WEST COAST SHIFTS EAST AND BUILDS OVER THE AREA FOR CONTINUED DRY CONDITIONS. SURFACE HIGH PRESSURE BUILDING TO THE NORTH OF THE CWA WILL INCREASE NORTH/SOUTH PRESSURE GRADIENTS INTO FRIDAY RESULTING IN LOCALLY BREEZY TO WINDY CONDITIONS IN OUR FAVORED NORTH WIND PRONE AREAS. A WIND OR LAKE WIND ADVISORY WILL LIKELY BE NEEDED IN THE AFTERNOON PACKAGE FOR THE COLORADO RIVER VALLEY. TODAYS TEMPERATURES TO BE SIMILAR OR A FEW DEGREES ABOVE THOSE REPORTED WEDNESDAY AFTERNOON AND THEN COOL A FEW DEGREES INTO SATURDAY UNDER THE NORTHERLY SURFACE FLOW. HOWEVER EVEN WITH THE COOLING...DAYTIME TEMPS ACROSS THE CWA WILL REMAIN ABOVE NORMAL INTO THE WEEKEND...WITH NEAR RECORD HIGHS POSSIBLE TODAY IN THE OWENS VALLEY. .LONG TERM...LITTLE CHANGE IN THE EXTENDED PERIOD AS HIGH PRESSURE WILL REMAIN IN PLACE THROUGH MONDAY. RIDGE WILL FLATTEN SOMEWHAT ON TUESDAY AS A WEAK SHORTWAVE TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. OTHER THAN A FEW HIGH CLOUDS ASSOCIATED WITH THE SHORTWAVE...LITTLE EFFECT ON THE WEATHER WILL BE NOTED. HIGH PRESSURE WILL REESTABLISH ITSELF ON WEDNESDAY AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. && .AVIATION...FOR MCCARRAN...VARIABLE SURFACE WINDS LESS THAN 5 KNOTS ARE EXPECTED TO PERSIST THROUGH 16Z THIS MORNING. ITS POSSIBLE THAT NORTHERLY WINDS AROUND 10KTS WILL OCCUR BETWEEN 17Z-19Z TODAY BEFORE BECOMING NORTHEAST AROUND 7-9KTS. SURFACE WINDS WILL INCREASE LATE TONIGHT INTO FRIDAY MORNING WITH NORTH WINDS AROUND 14-18KTS. BKN CIGS AOA 20KFT EXPECTED INTO TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT AND VARIABLE SURFACE WINDS WILL BECOME NORTHERLY AROUND 10-15KTS AFTER 17Z. NORTH WINDS WILL INCREASE LATE TODAY THROUGH FRIDAY WITH SPEEDS GENERALLY 15-30KTS AFTER 12Z FRIDAY. BKN CIGS AOA 20KFT EXPECTED INTO TONIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/JENSEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 13, 7:15 AM MST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 615 AM PST THU NOV 13 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-140515- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 615 AM PST THU NOV 13 2008 /715 AM MST THU NOV 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SURFACE PRESSURE GRADIENTS WILL INCREASE OVERNIGHT RESULTING IN LOCAL WINDY CONDITIONS ON FRIDAY. THE MAIN CONCERN WILL BE IN THE NORTH WIND PRONE AREAS SUCH AS THE COLORADO RIVER VALLEY WITH EITHER WIND OR LAKE WIND ADVISORIES POTENTIALLY BEING ISSUED LATER TODAY FOR FRIDAY AFTERNOON. LOCAL NORTH WINDS WILL CONTINUE INTO SATURDAY BEFORE DECREASING. NO ADDITIONAL WEATHER CONCERNS ARE EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Arizona, 2008Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.